Alert archive / Ohio / Flash Flood Watches in 2006
Flash Flood Watch 3, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood watch at Jun 26, 2006, 3:45 AM EDT for Crawford County, Erie County, Pennsylvania; Ashtabula County, Mahoning County, Trumbull County, Ohio. It took effect at Jun 26, 2006, 12:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2006, 3:45 AM EDT (07:45 UTC)
- In effect from
- Jun 26, 2006, 12:00 PM EDT
- Expired
- Jun 27, 2006, 4:14 AM EDT
- In force
- 16 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
Counties Ashtabula County, OH, Mahoning County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 115 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KCLE 260745 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 345 AM EDT MON JUN 26 2006 OHZ014-023-033-089-PAZ001>003-261545- /O.NEW.KCLE.FF.A.0003.060626T1600Z-060627T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASHTABULA INLAND-TRUMBULL-MAHONING-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...WARREN...YOUNGSTOWN... ASHTABULA...ERIE...EDINBORO...MEADVILLE 345 AM EDT MON JUN 26 2006 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE...MAHONING AND TRUMBULL IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * FROM NOON EDT TODAY THROUGH TUESDAY AFTERNOON * A TROUGH OF LOW PRESSURE THAT WILL BE ACROSS THE AREA FOR THE NEXT FEW DAYS WILL BE A FOCUS FOR SHOWERS AND THUNDERSTORMS. * THE THUNDERSTORMS WILL BE SLOW MOVING. RAINFALL AMOUNTS FROM SOME OF THE THUNDERSTORMS COULD BE BETWEEN AN INCH AND A HALF AND TWO INCHES IN AN HOUR. IF THIS HAPPENS SOME FLOODING COULD OCCUR. * A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. ROADS COULD ALSO FLOOD. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$ KIELTYKA
3 follow-up statements
000 WGUS61 KCLE 261536 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1136 AM EDT MON JUN 26 2006 OHZ014-023-033-089-PAZ001>003-262345- /O.CON.KCLE.FF.A.0003.060626T1600Z-060627T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASHTABULA INLAND-TRUMBULL-MAHONING-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...WARREN...YOUNGSTOWN... ASHTABULA...ERIE...EDINBORO...MEADVILLE 1136 AM EDT MON JUN 26 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE...MAHONING AND TRUMBULL IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH TUESDAY AFTERNOON * A TROUGH OF LOW PRESSURE THAT WILL BE ACROSS THE AREA FOR THE NEXT FEW DAYS WILL BE A FOCUS FOR SHOWERS AND THUNDERSTORMS. * THE THUNDERSTORMS WILL BE SLOW MOVING. RAINFALL AMOUNTS FROM SOME OF THE THUNDERSTORMS COULD BE BETWEEN AN INCH AND A HALF AND TWO INCHES IN AN HOUR. IF THIS HAPPENS SOME FLOODING COULD OCCUR. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$ THOMPSON
000 WGUS61 KCLE 262345 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 745 PM EDT MON JUN 26 2006 OHZ014-023-033-089-PAZ001>003-270930- /O.CON.KCLE.FF.A.0003.000000T0000Z-060627T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASHTABULA INLAND-TRUMBULL-MAHONING-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...WARREN...YOUNGSTOWN... ASHTABULA...ERIE...EDINBORO...MEADVILLE 745 PM EDT MON JUN 26 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON FOR EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN NORTHEAST OHIO... ASHTABULA... MAHONING AND TRUMBULL. IN NORTHWEST PENNSYLVANIA... CRAWFORD AND ERIE COUNTIES. * THROUGH TUESDAY AFTERNOON * A TROUGH OF LOW PRESSURE WILL REMAIN NEAR THE OHIO PENNSYLVANIA BORDER THROUGH TUESDAY AND WILL BE A FOCUS FOR SHOWERS AND THUNDERSTORMS. * THE THUNDERSTORMS WILL BE SLOW MOVING AND PRODUCE TORRENTIAL RAIN. RAINFALL AMOUNTS FROM SOME OF THE THUNDERSTORMS COULD BE BETWEEN AN INCH AND TWO INCHES IN AN HOUR WHICH WOULD PRODUCE FLOODING. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS AND POOR DRAINAGE AREAS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. $$ KOSARIK
000 WGUS61 KCLE 270814 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 414 AM EDT TUE JUN 27 2006 OHZ014-023-033-089-PAZ001>003-270915- /O.CAN.KCLE.FF.A.0003.000000T0000Z-060627T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASHTABULA INLAND-TRUMBULL-MAHONING-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...WARREN...YOUNGSTOWN... ASHTABULA...ERIE...EDINBORO...MEADVILLE 414 AM EDT TUE JUN 27 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA HAS BEEN CANCELLED. SOME SHOWER AND THUNDERSTORM ACTIVITY WILL OCCUR TODAY...ESPECIALLY THIS MORNING. HOWEVER...RAINFALL AMOUNTS WILL REMAIN BELOW AN INCH AND A HALF AND NO FLASH FLOODING IS EXPECTED. SOME PONDING OF WATER ON ROADS COULD OCCUR. $$ KIELTYKA
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood watch went out at Jun 26, 3:35 AM EDT, 10 minutes earlier.
Area forecast discussion, Jun 26, 3:35 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 335 AM EDT MON JUN 26 2006 .SHORT TERM (TODAY THROUGH TUESDAY NIGHT)... INVERTED TROF WILL CONTINUE TODAY AND THEN WEAKEN SOME TONIGHT. UPPER OVER IL WILL MOVE LITTLE TODAY AND THEN LIFT NE ACROSS MICHIGAN BY WEDNESDAY. FOR THE EASTERN PORTION OF THE FORECAST AREAS THE MODELS INCREASES THE MOISTURE THIS AM AND THE RUC HAS SOME OMEGA JUST SOUTH OF THE AREA AT 12Z THUS A CHANCE OF SHOWERS THIS MORNING WITH THE HIGHER POPS THIS AFTERNOON. HOW FAR WEST TO TAKE THE HIGHER POPS IS THE BIG QUESTION...THE MOISTURE WILL BE INCREASING...A VORT MAX WILL MOVE UP THROUGH THE EASTERN PORTION OF THE FORECAST AREA AND THE AREA WILL BE IN THE RIGHT REAR QUAD OF THE JET THIS AFTERNOON AND EVENING. THE FLOW IS WEAK AND WITH THE HIGH MOISTURE...PWATS 1.80 THAT IS OK WILL ISSUE A FLOOD WATCH FOR THE EXTREME EASTERN PORTION OF THE FORECAST AREA. THEY WILL BE SLOW MOVERS AND WILL BE MORE WIDESPREAD THAN ON SUNDAY. THE FLOOD GUIDANCE IS 1.5 INCHES IN AN HOUR...THIS COULD HAPPEN. THIS IS A MARGINAL EVENT...MAY BE ONLY FLOOD ADVISORIES WILL BE NEEDED. SOME MODEL DIFFERENCES WITH THE GFS DRIER FOR TUESDAY...THUS THE FLOOD WATCH ENDING TUESDAY AFTN. TUESDAY NIGHT THE CHANCE POPS LOOK GOOD AS THE AREA WILL BE IN THE TROF AND A SHORT WAVE MAY BE ROTATING THROUGH AND THE MOISTURE DECREASES SOME. OVER THE WESTERN FORECAST AREA CHANCE POPS THROUGH TUESDAY NIGHT. FOR TODAY AND TONIGHT THE AIRMASS WILL BE A LITTLE UNSTABLE AND A LITTLE VORT MAX MAY CROSS THE AREA SETTING OFF SOME THUNDERSTORMS. TUESDAY AND TUESDAY NIGHT SEEMS THE BEST CHANCE AS THE TROF ASSOCIATED WITH THE UPPER LOW MOVES THROUGH. SINCE IT IS NOT AS MOIST IN THE WESTERN AREAS THIS MORNING THE FOG SHOULD NOT BECOME WIDESPREAD DENSE...WHILE IN THE EAST THE CLOUD COVER SHOULD HELP KEEP THE FOG FROM GETTING TOO DENSE. GUIDANCE TEMPERATURES GENERALLY OK. ON THE EDGE TODAY WHETHER THEY SHOULD BE 70 TO 75 IN THE EXTREME EAST WITH THE SKYCOVER AND THE PRECIPITATION DEVELOPING. && .LONG TERM (WEDNESDAY THROUGH SUNDAY)... STILL A MESSY FORECAST IN THE EXTENDED...AS THE MODELS STILL HAVENT COME INTO ALIGNMENT PAST THURSDAY. WESTERN RIDGE/UPPER TROUGH ACROSS THE EASTERN CONUS IS A SAFE BET AT THIS TIME...THE ONLY REAL QUESTION IS HOW QUICKLY THE AFOREMENTIONED CLOSED LOW WILL GET KICKED OUT TO THE ATLANTIC COAST. GFS HANGS ON TO THE UPPER LOW THE LONGEST WHILE THE CANADIAN AND EUROPEAN PUSH THE LOW OUT TO SEA BY SATURDAY AND TRANSITION INTO A NORTHWESTERLY FLOW FOR THE WEEKEND. SINCE THE MREF MEAN INDICATES THE TROUGH WILL HANG AROUND THROUGH AT LEAST SATURDAY...AM INCLINED TO GO WITH THE GFS SOLUTION OF CONTINUED PRECIP CHANCES THROUGH SUNDAY. BOTTOM LINE IS THAT ONCE THE UPPER LOW GETS CUT OFF FROM THE MEAN FLOW THIS WEEK...IT WILL TAKE QUITE A BIT OF TIME BEFORE ANOTHER FEATURE MOVES THROUGH TO PUSH IT OUT OF THE AREA. MAINTAINED RELATIVELY HIGH CHANCE POPS FROM WEDNESDAY ONWARD BUT DID START TO TAPER OFF POPS BY LATE SATURDAY. EVEN THOUGH THE GFS KEEPS THE LOW AROUND THE LONGEST IT DOES INDICATE SOME RELIEF IN SIGHT AS A WAVE MOVES OUT OF CENTRAL CANADA AND INTO THE NORTHERN GREAT LAKES BY SUNDAY. WHILE THE PRESENCE OF AN APPROACHING SHORTWAVE WOULD NORMALLY YIELD INCREASING POPS...IT COULD ACTUALLY AID IN SHEARING OUT THE STALLED UPPER LOW AND HELP TO BRING ABOUT SOME DRIER WEATHER GOING INTO EARLY NEXT WEEK. TEMPS SHOULD BE A FEW DEGREES BELOW NORMAL FROM THE MIDDLE OF THE WEEK ONWARD. EXTENSIVE CLOUD COVER WILL HELP KEEP TEMPS IN THE UPPER 70S/AROUND 80 FOR AFTERNOON HIGHS...LOWER 60S AT NIGHT. && .AVIATION(06Z-06Z)... SFC TROUGH/BACKDOOR WARM FRONT REMAINS NEARLY STATIONARY ERN OHIO. LEADING EDGE OF MOIST UNSTABLE AIR NR A CLE TO LEX LINE. EXPECT BOUNDARY TO ACT AS CAP FOR BR AND STRATUS TO DEVELOP THIS MORNING ACROSS ERN OH AND NW PA. EXPECT VIS IN THE 1-3SM RANGE AND WIDESPREAD IFR CIGS WITH AREAS OF LIFR CIGS. BOUNDARY WILL ACT AS A FOCUS OF SHOWERS AND THUNDERSTORMS LATE MORNING INTO THE EARLY AFTERNOON...PREDOMINATELY OVER ERN OH AND NW PA. EXPECT WESTERN PORTIONS OF FORECAST AREA TO REMAIN DRY. WITH MARGINAL INSTABILITY AND LIFT DONT EXPECT ANY SEVERE TSRA THIS AFTERNOON...BUT DEEP MOISTURE AND LIGHT STEERING FLOW LIKELY WILL PRODUCE SLOW MOVING HEAVY RAIN PRODUCING TSRA. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...FLASH FLOOD WATCH EXTREME EASTERN OHIO THIS AFTN THRU 4 PM TUE. .PA...FLASH FLOOD WATCH THIS AFTN THRU 4 PM TUESDAY. && SHORT TERM...KIELTYKA LONG TERM...LEINS AVIATION...DJB
Hazardous weather outlook, Jun 25, 5:36 AM EDT, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 536 AM EDT SUN JUN 25 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 536 AM EDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL RETURN TO THE AREA...POSSIBLY STARTING AS EARLY AS THIS AFTERNOON ACROSS EASTERN OHIO AND NORTHWEST PENNSYLVANIA. DAILY THUNDERSTORM CHANCES ARE FORECAST THROUGH FRIDAY ACROSS THE AREA. SOME THUNDERSTORMS WOULD BE ABLE TO PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LEZ142>149-162>169-261100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 536 AM EDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:10 PM EDT | Flash Flood Warning | CLE | Summit | 3 hr |
Nearby
Flash Flood Watches in Ohio, 2006Flash Flood Watches in Pennsylvania, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.